Lupus anticoagulant-hypoprothrombinemia syndrome and catastrophic antiphospholipid syndrome in a patient with antidomain I antibodies

    loading  Checking for direct PDF access through Ovid

Abstract

Lupus anticoagulant-hypoprothrombinemia syndrome is a rare condition characterized by the association of acquired factor II deficiency and lupus anticoagulant. Contrary to classical antiphospholipid syndrome, it may cause severe life-threatening bleeding (89% of published cases). We report a patient, positive for antidomain I antibodies, with initially primary lupus anticoagulant-hypoprothrombinemia syndrome without previous clinical manifestation or underlying systemic disease. Five years later, he experienced the first systemic lupus erythematous flare. Within a few days, catastrophic antiphospholipid syndrome was diagnosed with heart, liver and kidney involvement. The patient recovered under pulse steroids, intravenous heparin and intravenous immunoglobulins.

Related Topics

    loading  Loading Related Articles